Advertisement

Journal of Mathematical Sciences

, Volume 200, Issue 4, pp 411–423 | Cite as

On a General Approach to the Strong Laws of Large Numbers*

  • I. Fazekas
Article

A general method to obtain strong laws of large numbers is studied. The method is based on abstract Hájek–Rényi type maximal inequalities. The rate of convergence in the law of large numbers is also considered. Some applications for weakly dependent sequences are given.

Keywords

Type Inequality Dependent Random Variable Maximal Inequality Nondecreasing Sequence Moment Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. J. Bickel, “A Hájek–Rényi extension of Lévy’s inequality and some applications,” Acta Math. Acad. Sci. Hung., 21, 199–206 (1970).CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    H. D. Brunk, “The strong law of large numbers,” Duke Math. J., 15, 181–195 (1948).CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    T. K. Chandra and S. Ghosal, “Extensions of the strong law of large numbers of Marcinkiewicz and Zygmund for dependent variables,” Acta Math. Hung., 71, No. 4, 327–336 (1996).CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Y. S. Chow, “A martingale inequality and the law of large numbers,” Proc. Am. Math. Soc., 11, 107–111 (1960).CrossRefMATHGoogle Scholar
  5. 5.
    T.C. Christofides, “Maximal inequalities for demimartingales and a strong law of large numbers,” Stat. Probab. Lett., 50, No. 4, 357–363 (2000).CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    I. Fazekas, On a General Approach to the Strong Laws of Large Numbers, Manuscript. http://www.inf.unideb.hu/valseg/dolgozok/fazekasi/preprint/Haj-Reny3.pdf (2006).
  7. 7.
    I. Fazekas and O. I. Klesov, A general approach to the strong laws of large numbers, Technical Report, No. 4/1998, Kossuth Lajos University, Debrecen, Hungary (1998).Google Scholar
  8. 8.
    I. Fazekas and O. I. Klesov, “A general approach to the strong laws of large numbers,” Theory Probab. Appl., 45, No. 3, 436–449 (2000).CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    G.M. Fikhtengolts, A Course of Differential and Integral Calculus, Vol. 2 [in Russian], Nauka, Moscow (1969).Google Scholar
  10. 10.
    J. Hájek and A. Rényi, “Generalization of an inequality of Kolmogorov,” Acta Math. Acad. Sci. Hung., 6, No. 3–4, 281–283 (1955).CrossRefMATHGoogle Scholar
  11. 11.
    B. E. Hansen, “Strong laws for dependent heterogeneous processes,” Econom. Theory, 7, No. 2, 213–221 (1991). Erratum: Econom. Theory, 8, No. 3, 421–422 (1992).Google Scholar
  12. 12.
    S. Hu and M. Hu, “A general approach rate to the strong law of large numbers,” Stat. Probab. Lett., 76, No. 8, 843–851 (2006).CrossRefMATHGoogle Scholar
  13. 13.
    S. Hu, G. Chen, and X. Wang, “On extending the Brunk–Prokhorov strong law of large numbers for martingale differences,” Stat. Probab. Lett., 78, No. 18, 3187–3194 (2008).CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    S. Hu, X. Li, W. Yang, and X. Wang, “Maximal inequalities for some dependent sequences and their applications,” J. Korean Stat. Soc., 40, No. 1, 11–19 (2011).CrossRefMathSciNetGoogle Scholar
  15. 15.
    H.-C. Kim, “The Hájeck–Rényi inequality for weighted sums of negatively orthant dependent random variables,” Int. J. Contemp. Math. Sci., 1, No. 5–8, 297–303 (2006).MATHMathSciNetGoogle Scholar
  16. 16.
    T.-S. Kim, M.-H. Ko, and I.-H. Lee, “On the strong law for asymptotically almost negatively associated random variables,” Rocky Mountain J. Math., 34, No. 3, 979–989 (2004).CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    E.G. Kounias and T.-S. Weng, “An inequality and almost sure convergence,” Ann. Math. Stat., 40, No. 3, 1091–1093 (1969).CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    A. Kuczmaszewska, “The strong law of large numbers for dependent random variables,” Stat. Probab. Lett., 73, No. 3, 305–314 (2005).CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    A. Kuczmaszewska, “On Chung–Teicher type strong law of large numbers for ϱ*-mixing random variables,” Discrete Dyn. Nat. Soc., ID 140548 (2008).Google Scholar
  20. 20.
    J. Liu, S. Gan, and P. Chen, “The Hájeck–Rényi inequality for the NA random variables and its application,” Stat. Probab. Lett., 43, No. 1, 99–105 (1999).CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    M. Longnecker and R. J. Serfling, “General moment and probability inequalities for the maximum partial sum,” Acta Math. Sci. Hung., 30, No. 1–2, 129–133 (1977).CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    P. Matuła, “A note on the almost sure convergence of sums of negatively dependent random variables,” Stat. Probab. Lett., 15, No. 3, 209–213 (1992).CrossRefMATHGoogle Scholar
  23. 23.
    P. Matuła, “Convergence of weighted averages of associated random variables,” Probab. Math. Stat., 16, No. 2, 337–343 (1996).MATHGoogle Scholar
  24. 24.
    D. L. McLeish, “A maximal inequality and dependent strong laws,” Ann. Probab., 3, No. 5, 829–839 (1975).CrossRefMATHMathSciNetGoogle Scholar
  25. 25.
    T. F. Móri, “On the strong law of large numbers for logarithmically weighted sums,” Ann. Univ. Sci. Budapest, 36, 35–46 (1993).MATHGoogle Scholar
  26. 26.
    F. Móricz, “Moment inequalities and the strong laws of large numbers,” Z. Wahrscheinlichkeitstheorie verw. Gebiete, 35, 299–314 (1976).CrossRefMATHGoogle Scholar
  27. 27.
    C.M. Newman and A. L. Wright, “Associated random variables and martingale inequalities,” Z. Wahrsch. Verw. Gebiete, 59, No. 3, 361–371 (1982).CrossRefMATHMathSciNetGoogle Scholar
  28. 28.
    V. V. Petrov, Sums of Independent Random Variables, Springer–Verlag, New York (1975).CrossRefGoogle Scholar
  29. 29.
    B. L. S. Prakasa Rao, Associated Sequences, Demimartingales and Nonparametric Inference, Birkhäuser, Basel (2012).CrossRefMATHGoogle Scholar
  30. 30.
    Yu. V. Prokhorov, “On the strong law of large numbers”, Izv. Akad. Nauk SSSR, Ser. Mat., 14, No. 6, 523–536 (1950).MathSciNetGoogle Scholar
  31. 31.
    Q.-M. Shao, “Almost sure invariance principles for mixing sequences of random variables,” Stochastic Process. Appl., 48, No. 2, 319–334 (1993).CrossRefMATHMathSciNetGoogle Scholar
  32. 32.
    Q.-M. Shao, “Maximal inequalities for partial sums of ϱ-mixing sequences,” Ann. Probab., 23, No. 2, 948–965 (1995).CrossRefMATHMathSciNetGoogle Scholar
  33. 33.
    Q.-M. Shao, “A comparison theorem on moment inequalities between negatively associated and independent random variables,” J. Theoret. Probab., 13, No. 2, 343–356 (2000).CrossRefMATHMathSciNetGoogle Scholar
  34. 34.
    Y. Shen, J. Yang, and S. Hu, “On strong law of large numbers and growth rate for a class of random variables,” J. Inequal. Appl., 2013 (2013).Google Scholar
  35. 35.
    M. Songlin, “Hájek–Rényi type inequalities and strong law of large numbers for NOD sequences,” Appl. Math. Inform. Sci., 7, No. 6, 2519–2523 (2013).CrossRefMathSciNetGoogle Scholar
  36. 36.
    W. F. Stout, Almost Sure Convergence, Academic Press, New York–London (1974).MATHGoogle Scholar
  37. 37.
    C. Su, L. Zhao, and Y. Wang, “Moment inequalities and weak convergence for negatively associated sequences,” Sci. China Ser. A, 40, No. 2, 172–182 (1997).CrossRefMATHMathSciNetGoogle Scholar
  38. 38.
    S. H. Sung, “Maximal inequalities for dependent random variables and applications,” J. Inequal. Appl., 2008, ID 598319 (2008).Google Scholar
  39. 39.
    S. H. Sung, T.-C. Hu, and A. Volodin, “A note on the growth rate in the Fazekas–Klesov general law of large numbers and on the weak law of large numbers for tail series,” Publ. Math. Debrecen, 73, No. 1–2, 1–10 (2008).MATHMathSciNetGoogle Scholar
  40. 40.
    D. Szynal, “An extension of the Hájek–Rényi inequality for one maximum of partial sums,” Ann. Stat., 1, 740–744 (1973).CrossRefMATHMathSciNetGoogle Scholar
  41. 41.
    T. Tómács, “A general method to obtain the rate of convergence in the strong law of large numbers,” Ann. Math. Inform., 34, 97–102 (2007).MATHMathSciNetGoogle Scholar
  42. 42.
    T. Tómács and Zs. Líbor, “A Hájek–Rényi type inequality and its applications,” Ann. Math. Inform., 33, 141–149 (2006).MATHMathSciNetGoogle Scholar
  43. 43.
    S. Utev and M. Peligrad, “Maximal inequalities and an invariance principle for a class of weakly dependent random variables,” J. Theor. Probab., 16, No. 1, 101–115 (2003).CrossRefMATHMathSciNetGoogle Scholar
  44. 44.
    X. Wang, S. Hu, Y. Shen, and N. Ling, “Strong law of large numbers and growth rate for a class of random variable sequence,” Stat. Probab. Lett., 78, No. 18, 3330–3337 (2008).CrossRefMATHMathSciNetGoogle Scholar
  45. 45.
    X. Wang, S. Hu, Y. Shen, and W. Yang, “Maximal inequality for ψ-mixing sequences and its applications,” Appl. Math. Lett., 23, No. 10, 1156–1161 (2010).CrossRefMATHMathSciNetGoogle Scholar
  46. 46.
    X. Wang, S. Hu, X. Li, and W. Yang, “Maximal inequalities and strong law of large numbers for AANA sequences,” Commun. Korean Math. Soc., 26, No. 1, 151–161 (2011).CrossRefMathSciNetGoogle Scholar
  47. 47.
    X. Wang, S. Hu, B. L. S. Prakasa Rao, and W. Yang, “Maximal inequalities for N-demimartingale and strong law of large numbers,” Stat. Probab. Lett., 81, No. 9, 1348–1353 (2011).CrossRefMATHMathSciNetGoogle Scholar
  48. 48.
    S. Yang, C. Su, and K. Yu, “A general method to the strong law of large numbers and its applications,” Stat. Probab. Lett., 78, No. 6, 794–803 (2008).CrossRefMATHMathSciNetGoogle Scholar
  49. 49.
    W. Yang, Y. Shen, S. Hu, and X. Wang, “Hájek–Rényi-type inequality and strong law of large numbers for some dependent sequences,” Acta Math. Appl. Sin. Engl. Ser., 28, No. 3, 495–504 (2012).CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Faculty of InformaticsUniversity of DebrecenDebrecenHungary

Personalised recommendations